Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 247, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 30, 2023, 1:42 PM EDT for 4 counties in Georgia. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2023, 1:42 PM EDT (17:42 UTC)
- Expired
- Jun 30, 2023, 2:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, GA, Douglas County, GA, Haralson County, GA, Paulding County, GA
The radar
The Atlanta radar (KFFC), 66 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 1:54 PM EDT | TSTM WND DMG | 3 Sw Temple, GA | Tree down on Levans Rd near the Interstate Bridge. |
| Jun 30, 2:12 PM EDT | TSTM WND DMG | 4 Ene Carrollton, GA | Tree down at the 200 block of Riviera Dr. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
740
WUUS52 KFFC 301742
SVRFFC
GAC045-097-143-223-301815-
/O.NEW.KFFC.SV.W.0247.230630T1742Z-230630T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
142 PM EDT Fri Jun 30 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Paulding County in northwestern Georgia...
Eastern Haralson County in northwestern Georgia...
Northeastern Carroll County in northwestern Georgia...
Southwestern Douglas County in north central Georgia...
* Until 215 PM EDT.
* At 142 PM EDT, a severe thunderstorm was located over Draketown, or
near Buchanan, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Carrollton, Buchanan, Villa Rica, Bremen, Temple, Mount Zion, Waco,
Eubank Lake, Bowdon Junction, Fairplay, Abilene, Draketown, Lake
Val-Do-Mar and Treasure Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3391 8515 3391 8509 3390 8497 3362 8482
3357 8509 3364 8522
TIME...MOT...LOC 1742Z 000DEG 13KT 3382 8506
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
443
WWUS52 KFFC 301804
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
204 PM EDT Fri Jun 30 2023
GAC223-301814-
/O.CAN.KFFC.SV.W.0247.000000T0000Z-230630T1815Z/
Paulding GA-
204 PM EDT Fri Jun 30 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PAULDING COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3388 8516 3386 8511 3381 8504 3379 8492
3362 8482 3357 8509 3364 8522
TIME...MOT...LOC 1804Z 000DEG 13KT 3374 8506
$$
GAC045-097-143-301815-
/O.CON.KFFC.SV.W.0247.000000T0000Z-230630T1815Z/
Haralson GA-Carroll GA-Douglas GA-
204 PM EDT Fri Jun 30 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR EASTERN HARALSON...NORTHEASTERN CARROLL AND SOUTHWESTERN DOUGLAS
COUNTIES...
At 204 PM EDT, a severe thunderstorm was located over Temple, or 8
miles southeast of Buchanan, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Carrollton, Buchanan, Villa Rica, Bremen, Temple, Mount Zion, Waco,
Abilene, Treasure Lake, Bowdon Junction and Fairplay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3388 8516 3386 8511 3381 8504 3379 8492
3362 8482 3357 8509 3364 8522
TIME...MOT...LOC 1804Z 000DEG 13KT 3374 8506
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 7:35 AM EDT, 6 hours 7 minutes earlier.
Area forecast discussion, Jun 30, 7:35 AM EDT, 6 hours 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 735 AM EDT Fri Jun 30 2023 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Saturday) Issued at 416 AM EDT Fri Jun 30 2023 Key Messages: -Uncertainty in morning/afternoon convection approaching GA that is currently in KY -How this convection evolves will have large impacts on heat and storm chances later today and into tonight -Saturday still looks to be hot, and heat advisories may be issued later today into tonight for then once we have more certainty in the convective evolution Discussion: Skies have mostly cleared out early this morning, but the one thing you may notice if you are out and about is the light haze that is hanging around the area. Some wildfire smoke continues to hang around in the area and when combined with the high amount of moisture in the lower atmosphere is acting to reduce visibilities a bit. This haze should clear up some as the sun comes up and some of the smoke and moisture begin to mix out. Forecast for today remains challenging. Latest HRRR coming in just after this package has now suddenly backed off bringing some showers and storms into north GA during the morning our afternoon hours. This is in contrast to the last several runs, which had showed current convection in KY pushing increasingly southward and into the northern reaches of the CWA by the late morning to early afternoon before beginning to fade. Not going to buy into this new run just yet - convection in KY has been persistent and outflow from a cold pool is noted via satellite observations. This seems a bit more organized than the shown by 08Z in the 06Z run. But time will tell. This convection will be important to how the rest of the day plays out to an extent. If it can push in, clouds, rain, and even the potential cold pool will all play a role in keeping things a bit cooler than currently forecast. This would also remove some instability from the atmosphere, limiting what is expected to be another round at some point tonight. However, if this round doesn't move through, we could get hit pretty good with a strong line of storms later tonight that would pose threats of strong, damaging winds and possibly hail. Instability values would likely be in the 2000-3000 (and possibly higher in pockets) J/kg this afternoon and evening, which when combined with an organized cold pool, would basically be jet fuel for any storms. Even for an overnight storm system, out temperatures are not expected to cool much as humidity values are extremely high, which would allow for storms to likely remain surface based for some time. Speaking of temperatures, they are cooking. As mentioned above, timing of convection is driving some uncertainty, but the difference between storms or no storms is likely the difference between hot and uncomfortably hot. Even without storms we probably won't quite make our heat index criteria of 105 for heat advisories, but we'd come quite close and could hit it in isolated spots. One important thing to note is that our overnight temperatures are not cooling much - only into the 70s. For vulnerable populations, this does not provide much in the way of relief overnight before they are hit again with very warm temperatures the next day. Many heat deaths are a byproduct of this accumulated stress on the body. With even warmer temperatures forecast on Saturday, please keep this in mind regardless of whether or not heat products are issued. Lusk && .LONG TERM... (Saturday night through Thursday) Issued at 416 AM EDT Fri Jun 30 2023 Key Messages: - Heat will remain a concern (especially over central Georgia) through the 4th of July. - Several rounds of thunderstorm activity may occur in the region between Sunday and the 4th of July. - Temperatures shifting back towards seasonal averages to conclude the week. Sunday through the 4th of July: This period will feature an upper level trough tracking through the Tennessee Valley towards the Northeast. A surface front associated with the trough should approach our region Sunday, before stalling out somewhere between Kentucky and northern Georgia Monday and Tuesday. A hot and humid airmass should be in place ahead of this system Sunday, with heat indices in the 100-110 degree range expected. Expect this to lead to a significant amount of instability in the region on Sunday. The EPS, GEFS and CMCE all have probabilities at or above 70% for CAPE in excess of 1000 j/kg, with the GEFS and CMCE being fairly bullish with 60% or greater probs for CAPE over 2000 j/kg. Lapse rates from 700-500 mb and shear are less intriguing, so the main concerns with any storms on Sunday would likely be wind or lighting related. As it has been for the last couple of days the main caveat in the forecast for Sunday would be any potential MCS development to our north and west. This could disrupt our typically diurnally driven storm chances or the temperature forecast. With the aforementioned front potentially lingering in our region Monday and Tuesday, thunderstorms will remain a concern. Currently the confidence in the timing of any convection during this period is low. Thus our forecast leans towards the typical diurnal pattern for this time of year, with the greatest rain chances forecast in the late afternoon and evening. For what it is worth (given the lower confidence) this is consistent with guidance from the GEFS and EPS. Our going rain chances peak in the 40 to 50 percent range for both Monday and Tuesday during the afternoon and evening. Disruptions could occur for any 4th of July celebrations, and the forecast should be monitored for this potential going forward. Wednesday through Next Weekend: Guidance from the global ensembles suggests near zonal flow over the Southeast and troughing over the Great Lakes and Northern Plains to conclude the week. If this holds true we may see a shift back to more seasonal temperatures (highs over 88 to 93 degrees) by the end of the workweek. Diurnally driven convection will likely continue, though a shift towards typically summer time pop storms would be favored as opposed to the recent MCS activity due to the loss of northwest flow aloft. Albright && .AVIATION... (12Z TAFS) Issued at 729 AM EDT Fri Jun 30 2023 Early morning haze and smoke should fade as sun continues to rise, improving vsby to VFR. Cu field expected to develop this afternoon, though how long it sticks around will be dependent on TSRA in TN that is moving south. That may impact the airport this afternoon around 18-22Z, though uncertainty on how well it holds together. Another round of TS possible later tonight into early tomorrow morning, but that will also likely depend on the evolution of the ongoing storms. Winds will be from W to NW through period 5-10 kts, though could see brief switch to NE if storms hold together and gust front moves through. //ATL Confidence...12Z Update... Medium confidence in placement and timing of convection. High all others. Lusk && .PRELIMINARY POINT TEMPS/POPS... Athens 70 95 72 96 / 20 30 30 30 Atlanta 72 97 74 96 / 20 30 20 30 Blairsville 67 90 68 90 / 20 40 30 40 Cartersville 71 98 73 97 / 20 30 20 40 Columbus 74 101 74 98 / 20 30 30 40 Gainesville 71 95 73 95 / 20 30 30 30 Macon 72 98 74 99 / 20 30 20 30 Rome 72 100 74 96 / 20 30 20 40 Peachtree City 71 98 72 97 / 20 30 20 30 Vidalia 74 98 76 99 / 20 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Lusk LONG TERM....Albright AVIATION...Lusk
Hazardous weather outlook, Jun 30, 12:51 PM EDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1251 PM EDT Fri Jun 30 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011700- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1251 PM EDT Fri Jun 30 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Thunderstorms will be possible today across north and central Georgia, with best chances across northern Georgia. Some of these storms could be strong to severe, with damaging wind gusts, large hail, frequent lightning, and locally heavy rainfall being the primary hazards. A Slight Risk (2 out of 5) for severe weather is in effect for far northern Georgia, with a Marginal Risk (1 out of 5) across remaining portions of north and central Georgia. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Hot and humid conditions will lead to elevated heat index values between 100-110 degrees across portions of the forecast area from Saturday through Wednesday. If spending time outdoors, be sure to stay hydrated, wear lightweight clothing, and take plenty of time to rest. Additionally, isolated to scattered afternoon and evening thunderstorms are possible each day Saturday through Monday. Some storms may become strong to severe with damaging wind gusts, large hail, and locally heavy rainfall being the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 30, 11:21 AM EDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1121 AM EDT Fri Jun 30 2023
GAZ001>004-301630-
Whitfield GA-Catoosa GA-Walker GA-Dade GA-
1121 AM EDT Fri Jun 30 2023
...A strong thunderstorm will impact portions of Catoosa, Whitfield,
Walker and Dade Counties through 1230 PM EDT...
At 1121 AM EDT, a strong thunderstorm was over Middle Valley, or 9
miles northeast of Chattanooga, moving south at 30 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Dalton, Lafayette, Ringgold, Trenton, Fort Oglethorpe, Rossville,
Chickamauga, Varnell, Lookout Mountain, Tunnel Hill, Cohutta,
Chattanooga Valley, La Fayette, Center Post, Blue Spring, Fairview,
Linwood, Beaverdale, Villanow and Chattanooga Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3499 8482 3492 8484 3487 8482 3481 8486
3480 8484 3478 8488 3472 8486 3471 8494
3468 8489 3467 8489 3468 8494 3464 8491
3462 8493 3462 8506 3459 8506 3459 8553
3462 8554 3465 8551 3465 8554 3498 8560
TIME...MOT...LOC 1521Z 005DEG 25KT 3518 8517
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 30, 12:01 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1201 PM EDT Fri Jun 30 2023
GAZ006-007-301630-
Gilmer GA-Fannin GA-
1201 PM EDT Fri Jun 30 2023
...A strong thunderstorm will impact portions of central Gilmer and
eastern Fannin Counties through 1230 PM EDT...
At 1201 PM EDT, a strong thunderstorm was over Cherry Log, or near
Blue Ridge, moving southeast at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Blue Ridge, Morganton, Dial, Cartecay, Pisgah, Cherry Log, Stover
Creek Shelter, Roy and Margret.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3486 8450 3494 8430 3473 8413 3461 8423
3462 8442
TIME...MOT...LOC 1601Z 335DEG 19KT 3482 8436
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 30, 12:26 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1226 PM EDT Fri Jun 30 2023
GAZ001-002-011-301700-
Chattooga GA-Walker GA-Dade GA-
1226 PM EDT Fri Jun 30 2023
...A strong thunderstorm will impact portions of southwestern Walker,
southwestern Dade and northwestern Chattooga Counties through 100 PM
EDT...
At 1226 PM EDT, a strong thunderstorm was near Sulpher Springs, or 13
miles south of Trenton, moving south at 30 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Menlo, Rising Fawn and Cloudland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3482 8542 3453 8534 3446 8550 3481 8557
TIME...MOT...LOC 1626Z 354DEG 25KT 3469 8551
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 30, 1:01 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
101 PM EDT Fri Jun 30 2023
GAZ011-012-019-020-301730-
Chattooga GA-Gordon GA-Bartow GA-Floyd GA-
101 PM EDT Fri Jun 30 2023
...A strong thunderstorm will impact portions of northeastern Floyd,
western Gordon, northeastern Chattooga and northwestern Bartow
Counties through 130 PM EDT...
At 101 PM EDT, a strong thunderstorm was over Everett Springs, or 9
miles west of Calhoun, moving south at 35 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Rome, Calhoun, Adairsville, Plainville, Shannon, Pinson, Oostanaula,
Subligna, Sugar Valley, Armuchee, Everett Springs and Lake Marvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3456 8524 3459 8516 3459 8506 3461 8506
3462 8505 3461 8505 3461 8503 3432 8489
3420 8499 3422 8516
TIME...MOT...LOC 1701Z 340DEG 32KT 3449 8511
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 30, 1:05 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
105 PM EDT Fri Jun 30 2023
GAZ019-301745-
Floyd GA-
105 PM EDT Fri Jun 30 2023
...A strong thunderstorm will impact portions of southwestern Floyd
County through 145 PM EDT...
At 105 PM EDT, a strong thunderstorm was over Lyerly, or near
Summerville, moving south at 35 mph.
HAZARD...Winds up to 40 mph, frequent lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Rome, Cave Spring, Lindale and Coosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3429 8539 3430 8538 3431 8538 3433 8537
3437 8533 3440 8526 3410 8509 3409 8516
3410 8516 3410 8526 3408 8526 3409 8542
3429 8546
TIME...MOT...LOC 1705Z 343DEG 29KT 3440 8538
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 30, 1:22 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
122 PM EDT Fri Jun 30 2023
GAZ020>022-031>033-301745-
North Fulton GA-Cobb GA-Cherokee GA-Bartow GA-Forsyth GA-Paulding GA-
122 PM EDT Fri Jun 30 2023
...Strong thunderstorms will impact portions of eastern Paulding,
Cherokee, western Forsyth, Cobb, northeastern Fulton and southeastern
Bartow Counties through 145 PM EDT...
At 122 PM EDT, a line of strong thunderstorms was along a line
extending from Reavis Mountain to near White, and moving south at 35
mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Marietta, Canton, Cartersville, Cumming, Mountain Park, Peachtree
Corners, Sandy Springs, Roswell, Johns Creek, Alpharetta, Smyrna,
Dunwoody, Milton, Kennesaw, Duluth, Woodstock, Acworth, Powder
Springs, Holly Springs and Austell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3437 8440 3438 8426 3434 8426 3433 8421
3410 8411 3407 8412 3405 8410 3403 8412
3403 8417 3400 8418 3399 8420 3400 8420
3400 8425 3397 8426 3396 8430 3397 8434
3394 8435 3380 8476 3424 8484 3439 8443
TIME...MOT...LOC 1722Z 349DEG 30KT 3438 8434 3423 8476
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 11:21 AM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker, Whitfield | 69 min |
| Jun 30, 12:01 PM EDT | Special Weather Statement | FFC | Fannin | 29 min |
| Jun 30, 12:26 PM EDT | Special Weather Statement | FFC | Walker | 34 min |
| Jun 30, 12:39 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 51 min |
| Jun 30, 1:01 PM EDT | Special Weather Statement | FFC | Gordon | 29 min |
| Jun 30, 1:05 PM EDT | Special Weather Statement | FFC | Floyd | 40 min |
| Jun 30, 1:10 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Haralson, Paulding, Polk | 35 min |
| Jun 30, 1:22 PM EDT | Special Weather Statement | FFC | Cherokee, Cobb | 23 min |
| Jun 30, 1:44 PM EDT | Special Weather Statement | FFC | Polk | 31 min |
| Jun 30, 1:47 PM EDT | Special Weather Statement | FFC | Cobb | 28 min |
| Jun 30, 2:01 PM EDT | Special Weather Statement | FFC | Fayette | 29 min |
| Jun 30, 2:06 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 24 min |
| Jun 30, 2:15 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Haralson | 30 min |
| Jun 30, 2:16 PM EDT | Special Weather Statement | FFC | Haralson | 14 min |
| Jun 30, 2:21 PM EDT | Special Weather Statement | FFC | Coweta | 24 min |
| Jun 30, 2:31 PM EDT | Special Weather Statement | FFC | Carroll | 29 min |
| Jun 30, 2:35 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard | 25 min |
| Jun 30, 2:41 PM EDT | Special Weather Statement | FFC | Coweta | 34 min |
| Jun 30, 2:55 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Meriwether, Troup | 35 min |
| Jun 30, 3:00 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
| Jun 30, 3:13 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Meriwether, Troup | 32 min |
| Jun 30, 3:15 PM EDT | Special Weather Statement | FFC | Pike | 30 min |
| Jun 30, 3:21 PM EDT | Heat Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 82 more | 53 hr |
| Jun 30, 3:27 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Upson | 48 min |
| Jun 30, 3:31 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 44 min |
| Jun 30, 3:41 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Talbot | 49 min |
| Jun 30, 4:12 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 33 min |
| Jun 30, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Talbot, Taylor | 30 min |
| Jun 30, 4:32 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Stewart, Talbot, Webster | 28 min |
| Jun 30, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Stewart, Webster | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.